Sign up for the TODAY newsletter

You have successfully subscribed to the TODAY newsletter.

Subscribe now and get trending stories, celebrity news and all the best of TODAY.

Children's Advil recalled over overdose concern

Overdose fears prompted Pfizer to issue the recall; cups came marked in teaspoons, not millimeters as described on label.
by Eun Kyung Kim / / Source: TODAY

Get the latest from TODAY

Sign up for our newsletter

Pfizer Consumer Healthcare has recalled one specific lot of its bubble gum-flavored Children’s Advil Suspension medicine because of overdosing fears related to mismatched dosage cups.

The company said the 4-ounce bottles were packaged with cups marked in teaspoons, even though instructions listed measurements in millimeters. Pfizer voluntarily issued the recall after receiving complaints by customers who spotted the discrepancy.

Children's Advil may lead to overdoses
Dosage cups given out in teaspoons, instead of the millimeters listed on the label, prompted the recall.Pfizer

The company did not disclose whether there were any reports of injuries related to improper and unintentional dosage, but in a statement said the most common symptoms associated with ibuprofen overdose include nausea, vomiting, headache, drowsiness, blurred vision and dizziness.

The particular lot being recalled is R51129, which had bottles distributed across the country in May and June 2018. The UPC number is 3-0573-0207-30-0.

Consumers who have bought the product may return it to the store where they purchased it for a full refund. They may also reach out with questions by calling Pfizer Consumer Healthcare’s information number: 1-800-88-Advil (1-800-882-3845) from Monday through Friday between 9 a.m. and 5.p.m. EST.

Get the latest from TODAY

Sign up for our newsletter
MORE FROM today